On July 7th I began taking Tykerb, which is a chemo pill. The dosage Dr. Korde prescribed was 4 (very large) pills at once daily. The normal dose is 5 pills, but since I am a smaller-than-average person, my dose was 4. I woke up VERY sick to my stomach the next morning and it continued throughout that day into the next couple days. I became dehydrated and weak. Monday morning Dr. Korde's nurse emailed me to ask how I was doing with side effects of the pill. I explained the situation and she told me to stop taking the pills until further notice and to keep in touch about how I was feeling. It took several days for my body to recover from the side effects (including a mysterious case of vertigo and nausea), so I didn't end up resuming the medication until Friday night, July 13th.
Dr. Korde lowered my dose down to 3 pills at once daily. I still became very sick even with the lowered dose, so they began having me take another medication twice daily to counteract the effects of the Tykerb on my stomach. Now I am starting to develop another common side effect of Tykerb, which is a rash. It is only on my face so far and is somewhat itchy. I'm not sure how severe or widespread it will become, but time will tell. I have been blessed never to have had acne (even in my teen years), so this is not going to be fun for me. I am also developing mouth sores, which are a common side effect also. The nurse called in a prescription mouth rinse that should at the very least help me be more comfortable when eating. It contains a numbing medication.
Life's not too fun or comfortable these days, but I'm thankful to be alive! Taking it one day at a time. =)
Post a Comment